Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 3, NWS Gray, ME

January 8, 2021

NWS Gray, ME issued this small craft advisory at Jan 8, 2021, 3:03 PM EST. It took effect at Jan 9, 2021, 1:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2021, 3:03 PM EST (20:03 UTC)
In effect from
Jan 9, 2021, 1:00 PM EST
Expired
Jan 10, 2021, 1:00 PM EST
In force
24 hr
Issued by
NWS Gray, ME

The text

As transmitted.

481 
WHUS71 KGYX 082003
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
303 PM EST Fri Jan 8 2021

ANZ150>152-154-091015-
/O.NEW.KGYX.SC.Y.0003.210109T1800Z-210110T1800Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
303 PM EST Fri Jan 8 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 1 PM EST
SUNDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  2 to 5 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Penobscot Bay, Coastal Waters from Port Clyde, ME 
  to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From 1 PM Saturday to 1 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
604 
WHUS71 KGYX 090726
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
226 AM EST Sat Jan 9 2021

ANZ150>152-154-092130-
/O.CON.KGYX.SC.Y.0003.210109T1800Z-210110T1800Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
226 AM EST Sat Jan 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 1 PM EST SUNDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  3 to 6 ft expected.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, 
  ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From 1 PM this afternoon to 1 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
554 
WHUS71 KGYX 092006
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
306 PM EST Sat Jan 9 2021

ANZ150>152-154-101015-
/O.CON.KGYX.SC.Y.0003.000000T0000Z-210110T1800Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
306 PM EST Sat Jan 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  2 to 5 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, 
  ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 1 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
341 
WHUS71 KGYX 100724
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
224 AM EST Sun Jan 10 2021

ANZ150>152-154-101800-
/O.CON.KGYX.SC.Y.0003.000000T0000Z-210110T1800Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
224 AM EST Sun Jan 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, 
  ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 12:42 PM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Jan 8, 12:42 PM EST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1242 PM EST Fri Jan 8 2021

.SYNOPSIS...
The region will be locked into a persistent, quiet weather pattern
through the weekend and much of the next work week with broad high
pressure building in from the west and low pressure systems
missing us to the south and north. Temperatures will run near to
just above during this period.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1236 PM Update... Have tweaked PoPs based on latest radar with
some echoes moving through northern Somerset County. A few
snow showers will be possible near the International Border
into central Somerset County as an upper low shifts
southeastward from Aroostook County to Downeast Maine this
afternoon.

931 AM Update...
For this update have just incorporated latest observed
temperature and sky cover trends with the rest of the forecast
on track.

605 AM Update...
Only minor changes at this time according to latest observations
and model guidance. The stratus deck is starting to break up
which may lead to a few drops in temperatures as places briefly
radiate out... but these will be short lived with sunrise coming
in around an hour.

Previously...
Today will be a quiet and seasonable January day for the
region, if not a tad warm relative to average with highs in the
20s and 30s... to near 40 for southeast NH and extreme southwest
ME. A stratus cloud deck banked up along the northern side of
the White and western Maine mountains will continue to hang
tough through much of the morning, gradually lifting and
scattering by early afternoon.

High pressure centered over Ontario and low pressure continuing
to drift away over the eastern portion of the Canadian
maritimes sets up a broad northwest flow; favorable mixing
conditions means a noticeable northwest breeze today but gusts
in general stay below 25 knots except at elevation. An upper
level low rotates down from the maritimes this afternoon and
evening which will increase clouds... models aren't showing a
lot of lift, if any, with this feature. However some upsloping
may still generate a few snow showers along the international
border.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
The compact but weakly forced upper level low shifts east
toward Nova Scotia tonight with any light snow showers coming to
an end. Clouds will gradually thin and clear out as well, but
this along with a persistent PGF will still likely inhibit
efficient radiational cooling over much of the area. Lows shake
out to the low- teens (north and west) to around 20 at the
coast. Meanwhile an area of low pressure over the open Atlantic
will strengthen well south of Cape Cod... although it is much
too far out to sea to have any appreciable impact nearby, we
will see increasing upper level cloudiness toward the southeast
and perhaps some weak upsloping clouds over the mountains. Highs
will be just a little cooler than today, in the 20s to mid-30s
and winds similar to today, out of the northwest and staying
below 25 knots.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Very quiet conditions will continue over the long term portion
of the forecast. Yet another area of low pressure will miss New
England by passing well off the coastline and out to sea
Saturday night. A northwesterly gradient will follow in the wake
of this exiting system. However, the lack of very cold air
across the East Coast will keep temperatures at near or slightly
above normal levels for this time of the year on Sunday.

High pressure will build towards the Eastern Seaboard Monday.
Seasonably mild conditions will continue with readings above
freezing over southern areas.

An upper level low will then cross the region on Tuesday. Models
suggest however that the atmosphere will remain relatively
moisture starved with little or no precipitation expected. A
second weak upper level disturbance will cross the region
Wednesday night, once again moisture starved.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Short Term...An MVFR deck blankets areas north and west of the
mountains this morning and will scatter later this morning...
by around dawn for KLEB and by mid-day for KHIE. Otherwise, VFR
prevails with a northwest wind at around 8G15KT both today and
tomorrow. A brief period of MVFR is possible again for KHIE
tonight.

Long Term...VFR prevails under partly cloudy skies through the
long range with generally a light northerly to northwesterly
flow.

&&

.MARINE...
Short Term...Winds and seas will continue to lessen today as
low pressure pulls away to the northeast. Offshore flow sets up
in the meantime as high pressure builds over land. A storm
crossing well out over the Atlantic may bring wind gusts and
seas to around SCA thresholds out over the waters by the end of
Saturday.

Long Term...Winds and seas may continue to peak out near SCA
thresholds through the end of the weekend. Otherwise,
conditions will be relatively quiet for the extended portion of
the forecast.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

NEAR TERM...Schroeter
SHORT TERM...Casey
LONG TERM...Cannon
Hazardous weather outlook, Jan 8, 2:34 AM EST, 12 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
234 AM EST Fri Jan 8 2021

MEZ007>009-012>014-018>028-033-NHZ001>015-090745-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
234 AM EST Fri Jan 8 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-090745-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
234 AM EST Fri Jan 8 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.